Alert archive / Louisiana / Wind Chill Advisories in 2015

Wind Chill Advisory 1, NWS Lake Charles, LA

January 7, 201510 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind chill advisory at Jan 7, 2015, 3:38 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 8, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 3:38 AM CST (09:38 UTC)
In effect from
Jan 8, 2015, 12:00 AM CST
Expired
Jan 8, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 9:57 PM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Jan 6, 9:57 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
957 PM CST TUE JAN 6 2015

.DISCUSSION...
FOR THE 07/06Z TAF ISSUANCE.

&&

.AVIATION...
NOT A LOT OF CHANGE TO THE PREVIOUS AVIATION DISCUSSION. AN
ARCTIC FRONT IS STILL SCHEDULED TO MOVE INTO AND THROUGH THE
FORECAST AREA ON WEDNESDAY MORNING. AHEAD OF THE FRONT...NEARLY
CALM WINDS AND CLEAR SKIES...WITH SOME SURFACE MOISTURE
POOLING...WILL ALLOW AIR TEMPERATURE TO REACH DEW POINT AT TIMES.
THEREFORE...SOME PATCHY SHALLOW GROUND FOG CAN NOT BE RULED OUT
(KLCH REPORTING 5SM BR DURING THE LAST HOUR) AT KLCH AND KBPT OVERNIGHT
BEFORE THE FRONT ARRIVES. LOW LEVEL CONVERGENCE VERY WEAK WITH THE
FRONT...AND AIR MASS BEHIND THE FRONT WILL BE TOO DRY FOR ANY
SHOWERS AND ANY CLOUD COVER SHOULD BE AT THE MID AND HIGH LEVELS...SO
VFR CONDITIONS ARE EXPECTED TO PREVAIL ON WEDNESDAY. THE NORTH WINDS BEHIND
THE FRONT WILL BE RATHER BREEZY AND GUSTY AS THE PRESSURE GRADIENT
INCREASES. EXPECT SUSTAINED WINDS AROUND 15 KNOTS WITH GUSTS TO 25
KNOTS OR HIGHER INTO THE AFTERNOON.

RUA

&&

.PREV DISCUSSION... /ISSUED 941 PM CST TUE JAN 6 2015/

DISCUSSION...
CURRENT FCST IS ON TRACK THIS EVENING WITH ONLY MINOR TWEAKS TO
THE HOURLY TEMP/DEWPOINT AND WIND GRIDS TO BRING IN LINE WITH
RECENT OBSERVATIONS. A COLD FRONTAL BOUNDARY IS POISED NR OUR NRN
CWA BORDER AND IS EXPECTED TO PUSH ACRS THE AREA TONIGHT.
HOWEVER...THE MAIN SURGE OF COLDER AIR REMAINS WELL NORTH OF THE
AREA AND WILL DRIVE SOUTH ACRS THE AREA WEDNESDAY
MORNING...BRINGING MUCH COLDER TEMPERATURES AND BRISK NORTH WINDS.

A QUICK LOOK AT INCOMING MODEL DATA SHOWS THE STRONGER WINDS
DEVELOPING BY MIDDAY BUT STILL JUST BELOW ADVISORY CRITERIA.
THUS...WILL CONTINUE TO HOLD OFF ON ISSUING AN ADVISORY AND
LIKELY LET THE NEXT SHIFT MAKE THE FINAL DETERMINATION AS
ADDITIONAL GUIDANCE COMES IN.  24

PREV DISCUSSION... /ISSUED 413 PM CST TUE JAN 6 2015/

DISCUSSION...ENDED WITH ANOTHER VERY PLEASANT DAY ACROSS THE
AREA AFTER A COOL START. TEMPERATURES CURRENTLY TRENDING AROUND
OUR SEASONAL NORM OF 60 DEGREES. SATELLITE SHOWING JUST SOME THIN
CIRRUS OVERHEAD AND WINDS REMAIN LIGHT. CHANGES ON THE WAY.

A STRONG ARCTIC FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY.
BOUNDARY WILL BE FOLLOWED BY SOME VERY FRIGID AIR YIELDING THE
COLDEST TEMPERATURES THUS FAR THIS SEASON. A HARD FREEZE WATCH IS
IN PLACE FOR THURSDAY MORNING ALONG AND NORTH OF THE INTERSTATE 10
CORRIDOR. HARD FREEZE CRITERIA IS FOR EXPECTED TEMPERATURES OF 25
DEGREES OR BELOW FOR SEVERAL HOURS. A WIND ADVISORY WILL LIKELY BE
REQUIRED FOR THE SOUTHERN HALF OF THE AREA THURSDAY
AFTERNOON...AND POSSIBLY INTO CENTRAL LOUISIANA AND INTERIOR
SOUTHEAST TEXAS. CURRENT TEMPERATURE FORECASTS WOULD SUGGEST ONLY
POTENTIAL FOR A RECORD LOW THURSDAY MORNING WOULD BE AEX...17
DEGREES SET IN 1970 AND 1942.

REMAINDER OF THE WEEK...COLD AIRMASS TO ONLY SLOWLY MODIFY THROUGH
THE WEEK. APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE WEST WILL
START THE INFLUX OF PACIFIC MOISTURE INTO THE REGION FOR THE WEEKEND.
FEATURE WILL INDUCE A SURFACE LOW/TROF OVER THE WESTERN GULF WITH
GULF MOISTURE THEN INCOMING. COOL RAINS EXPECTED TO THEN DEVELOP
AND OVERSPREAD THE AREA...POSSIBLE BEGINNING BRIEFLY EARLY
SATURDAY MORNING AS LIGHT FREEZING RAIN OVER INTERIOR SOUTHEAST
TEXAS AND CENTRAL LOUISIANA.

MARINE...LIGHT NORTH WINDS WILL CONTINUE OVER THE NEAR COASTAL
WATERS TONIGHT. A SECONDARY SURGE OF COLD AIR WILL OVERSPREAD THE GULF
WATERS WEDNESDAY...FOLLOWED BY A RAPID INCREASE IN WINDS AND
BUILDING SEAS. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS...WITH
FREQUENT GALE FORCE GUSTS NEAR 40 KNOTS. A GALE WATCH IS IN EFFECT
FOR WEDNESDAY AFTERNOON AND NIGHT...AND A GALE WARNING WILL LIKELY
BE REQUIRED. WINDS WILL THEN DECREASE MOVING THROUGH THURSDAY AS A
COLD HIGH PRESSURE RIDGE ADVANCES INTO THE SOUTH AND SOUTHEAST
CONUS. WINDS WILL YET AGAIN STRENGTHEN FRIDAY...WITH RAINS
RETURNING SATURDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE WEST...AND SURFACE LOW PRESSURE DEVELOPS OVER THE WESTERN
GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  37  52  24  42  32 /   0  10  10   0  10
KBPT  38  54  25  42  34 /  10  10  10   0  10
KAEX  31  48  19  39  29 /   0   0   0   0  10
KLFT  35  50  23  40  30 /   0  10  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR THE FOLLOWING ZONES: ACADIA...ALLEN...
     AVOYELLES...BEAUREGARD...CALCASIEU...EVANGELINE...JEFFERSON
     DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST.
     MARTIN...VERNON.

TX...HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR THE FOLLOWING ZONES: HARDIN...NORTHERN JASPER...
     NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON...TYLER.

GM...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM CST THURSDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Jan 6, 5:08 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
508 AM CST TUE JAN 6 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
508 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRY HIGH PRESSURE WILL CONTINUE TO PREVAIL WITH A WARMING TREND
COMMENCING AS TEMPERATURES WILL WARM TO AROUND 60 DEGREES IN MANY
LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A REINFORCING COLD FRONT WILL CROSS THE AREA ON WEDNESDAY...WITH
A VERY COLD AIRMASS TO BUILD OVER THE FORECAST AREA BEHIND IT. A
HARD FREEZE IS EXPECTED FOR THURSDAY MORNING...WITH MUCH BELOW
NORMAL TEMPERATURES TO LINGER INTO FRIDAY. RAIN CHANCES RETURN TO
THE FORECAST BY THE WEEKEND AS A DISTURBANCE ALOFT AND ITS
ASSOCIATED SURFACE LOW COMBINE WITH GOOD GULF AND PACIFIC MOISTURE.
AT THIS TIME SOME WINTER-TYPE PRECIPITATION MAY BE POSSIBLE FRIDAY
NIGHT AND SATURDAY MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES
REGION OF SOUTHEAST TEXAS...STAY TUNED TO LATER FORECASTS AND
STATEMENTS FOR MORE ON THIS WINTER WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
508 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG HIGH PRESSURE SYSTEM WILL BUILD OVER THE COASTAL WATERS
WEDNESDAY AND THURSDAY WHICH WILL PRODUCE GALE OR NEAR GALE FORCE WINDS
ACROSS THE GULF WATERS. WINDS WILL SLOWLY DECREASE LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:36 AM CSTGale WarningLCH23 hr
Jan 7, 3:40 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more29 hr
Jan 7, 3:40 AM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more23 hr
Jan 7, 10:07 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu28 days
Jan 7, 5:52 PM CSTLow Water AdvisoryLCH9 hr

Nearby

Wind Chill Advisories in Louisiana, 2015Wind Chill Advisories in Texas, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.